Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 22, 2013, 9:41 AM CST for 18 counties in Alabama. It took effect at Jan 22, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 9:41 AM CST (15:41 UTC)
- In effect from
- Jan 22, 2013, 12:00 PM CST
- Expired
- Jan 22, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Lee County, AL, Macon County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS84 KBMX 221541 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 941 AM CST TUE JAN 22 2013 ...DRY CONDITIONS EXPECTED THIS AFTERNOON ACROSS PORTIONS OF EASTERN ALABAMA... ALZ018>021-026>029-036>038-043-045>050-222300- /O.NEW.KBMX.FW.W.0001.130122T1800Z-130122T2300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 941 AM CST TUE JAN 22 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR AREAS EAST OF A LINE FROM TROY... TO SYLACAUGA...TO ALTOONA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE NORTHWEST AROUND 5 TO 10 MPH WITH GUST AROUND 15 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 4:28 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 22, 4:28 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 AM CST TUE JAN 22 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... ANOTHER BEAUTIFUL IS ON TAP FOR CENTRAL ALABAMA ONCE AGAIN TODAY... BUT TODAY WILL BE MUCH DIFFERENT IN TEMPERATURE THAN WHAT WE HAVE SEEN OVER THE LAST COUPLE OF DAYS. UNDER NORTHWEST FLOW ALOFT...A SURFACE RIDGE FULL OF CONTINENTAL POLAR AIR WILL NUDGE INTO THE SOUTHEAST TODAY...BRINGING WITH IT MUCH COOLER AND DRIER CONDITIONS. SOME CLOUD COVER WILL PERSIST IN THE FORM OF CIRRUS ACROSS THE FAR SOUTH...AND LIKELY SOME MID-LEVEL COVERAGE WILL DRIFT INTO THE WEST THIS MORNING. EITHER WAY...A SOLID 8-12 DEGREE COOL OFF SHOULD BE SEEN ACROSS THE WHOLE AREA. WEDNESDAY AND THURSDAY WILL BE TRANSITION DAYS AHEAD OF OUR NEXT WEATHER MAKER THAT IS EXPECTED TO MOVE INTO THE STATE LATE THURSDAY NIGHT AND INTO THE DAY ON FRIDAY. DURING THIS TRANSITION...WE WILL SEE A SLOW MOVING AND WEAK FRONTAL BOUNDARY DIP INTO THE SOUTHEAST. I WILL CONTINUE TO SHOW A SLIGHT CHANCE FOR SOME LIGHT RAIN WEDNESDAY AND THURSDAY. MOISTURE IS EXTREMELY LIMITED AND LIFT EVEN MORE SO...BUT SOME ISENTROPIC ENHANCEMENT COULD LEND TO SOME UPSLOPE...GIVING PORTIONS OF THE AREA SOME DRIZZLE OR LIGHT RAIN. MINIMALLY...THIS ISENTROPIC LIFT WILL HELP TO GIVE US CONSIDERABLY MORE CLOUD COVER THAN IS BEING OFFERED BY MOSGUIDE AT THIS TIME. BY THURSDAY EVENING...THIS BOUNDARY LOOKS TO LIFT BACK NORTHWARD AS A WARM FRONT AHEAD OF FRIDAY'S SYSTEM. MODELS CONTINUE TO DISAGREE WITH HOW TO HANDLE THE EVOLUTION OF SAID SYSTEM...WITH THE GFS REMAINING TO BE THE OUTLIER. WILL LEAN EURO/CANADIAN WITH TIMING...WHICH WILL BE THE MUCH MORE PROGRESSIVE SOLUTION...GETTING THE FRONT INTO AND OUT OF THE STATE PRETTY QUICK FRIDAY...THOUGH BACKSIDE CLOUDS WILL PERSIST LATE INTO SATURDAY MORNING. THE STRENGTH OF THIS SYSTEM HAS BEEN CONSISTENT FROM MODEL TO MODEL...WITH NO INSTABILITY TO SPEAK OF...SO WILL KEEP THIS A RAIN EVENT UNTIL THAT CHANGES. LET IT BE SAID THOUGH...WITH THE FACT THAT I'M LEANING EURO/CANADIAN...THERE IS PLENTY OF UPDRAFT SUSTAINING HELICITY...SO WITH ANY INSTABILITY THAT MAY BE REALIZED...WE COULD SEE SOME THUNDER AS THE FRONT MOVES THROUGH FRIDAY. THE MOST PUZZLING PART OF THIS FORECAST PACKAGE...AS IT HAS BEEN FOR THE LAST FEW DAYS...IS THE TEMPERATURE GUIDANCE OVER THE NEXT 5-7 DAYS. MODELS ARE STRUGGLING MIGHTILY WITH HOW COLD IT WILL BE AT NIGHT AND HOW WARM IT MAY GET EACH DAY. I DON'T THINK I'VE EVER SEEN A 6 STD IN THE ENSEMBLE GUIDANCE...AND COUPLE THAT WITH A 20 DEGREE RANGE IN THE GFS ENSEMBLES THURSDAY AND THURSDAY NIGHT...WE COULD GET THINGS HANDED TO US COME VERIFICATION TIME. WON'T MAKE ANY MAJOR CHANGES RIGHT NOW AND HOPE FOR SOME BETTER GUIDANCE WITH UPCOMING MODEL RUNS. EITHER WAY...IT LOOKS LIKE ANOTHER SUNNY WEEKEND IS IN THE CARDS...THOUGH WE COULD ONLY SEE 50S AREA WIDE. AFTER FRIDAY'S RAIN...WE SHOULD REMAIN DRY UNTIL THE MIDDLE OF THE FOLLOWING WEEK WITH A GRADUAL WARM UP EACH DAY AS WE APPROACH THE END OF THE FORECAST. 27 && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. 5KFT CLOUD DECK IS SPREADING INTO ALABAMA FROM MISSISSIPPI THIS MORNING...AND COULD BRING BKN CIGS TO MGM AND TOI LATER THIS MORNING. MODELS INDICATE THIS SCENARIO COULD REPEAT TONIGHT AND HAVE ADDED BKN 5KFT CIGS AT TCL...BHM...AND EET FOR AFTER 03Z. WINDS WILL REMAIN NORTHERLY THROUGH THE DAY AND BEGIN TURNING TO THE EAST LATE TONIGHT. 14 && .FIRE WEATHER... DRY AIR WILL FILTER INTO THE STATE TODAY AS A SURFACE HIGH SKIMS US TO THE NORTH. FORTUNATELY...COOLER TEMPERATURES WILL ACCOMPANY THE DRIER AIR. THE MAIN AREA OF FOCUS TODAY WILL BE THE EASTERN HALF OF THE STATE...AND THOUGH A FEW SPOTS COULD SEE RH VALUES FALL BELOW CRITICAL THRESHOLDS...IT SHOULD ONLY BE FOR A COUPLE OF HOURS THIS AFTERNOON. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 43 24 47 37 54 / 0 0 10 20 20 ANNISTON 44 25 51 39 57 / 0 0 10 20 20 BIRMINGHAM 44 27 51 42 57 / 0 0 10 10 20 TUSCALOOSA 47 29 54 44 61 / 0 0 10 10 10 CALERA 45 29 52 44 60 / 0 0 10 10 10 AUBURN 49 30 56 45 62 / 0 0 10 10 10 MONTGOMERY 52 30 59 44 66 / 0 0 10 10 10 TROY 52 28 60 43 66 / 0 0 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27/14
Hazardous weather outlook, Jan 22, 5:55 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 AM CST TUE JAN 22 2013 ALZ011>015-017>050-231200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 555 AM CST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVERS WILL REMAIN ABOVE FLOOD STAGE. THERE IS A LOW CHANCE THAT AREAS ALONG AND EAST OF INTERSTATE 65 MAY REACH A HIGH FIRE DANGER THIS AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIVER FLOODING WILL CONTINUE THROUGH MID WEEK ALONG PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVERS. PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS FOR THE MOST UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.